Hi Crohn's Dad -
You don't say what dose prednisone your daughter started at but the tremors may be due to the prednisone or weaning from the prednisone and she may need to slow down her wean. I agree you should definitely let your gi know about
the symptoms in case they are related to some other medication she's on or due to some other health problem. but our gi's behaved as if the many bad effects of prednisone and/or a fast wean didn't exist or were no big deal. I'm not a doctor but your descript
ion of your daughter's symptoms sounded a lot like my son's symptoms while on prednisone and trying to wean so I thought I'd share our experience with prednisone weaning in case it is helpful to you.
We ended up consulting a pediatric endocrinologist about
this because my son was having terrible migraines, body aches, muscle spasms, restlessness, anxiety, sleeplessness and nausea while on prednisone. These symptoms only worsened while trying to wean. the ped gi just refused to believe it was the prednisone or the weaning schedule. Well, the ped endo grimaced at the rapid weaning schedule the ped gi had us on (10 mg/week to 20 mg then 5 mg/week) and made major changes to it - mostly she slowed it way down and told us to back up a step and go even slower if my son started having breakthrough gi symptoms. She also discussed the signs of adrenal insufficiency that might start showing up once we dropped below 5 mg/day dose and told us to come back for testing for this if my son had morning headaches and nausea.
My son started at 40 mg prednisone. When we talked to the endocrinologist we were stuck at 20 mg because of breakthrough bleeding and gi symptoms plus terrible migraines and body aches at lower doses. The ped gi had my son taking his entire dose at night. The endo had us split the dose between morning and evening (10 mg am and 10 mg pm) and lower the evening dose then the morning dose then the evening dose - back and forth. As I recall we dropped the evening from 10 to 7.5 for a week, then the morning dropped to 7.5 for a week then the evening dropped to 5 then the morning dropped to 5. He had breakthrough symptoms again at 10 mg so we stopped and went back up to 7.5 in the morning and 5 mg evening for 2 weeks. after that we weaned by 1 mg/week until we got to 5.5 mg in the morning and 4 mg evening. At that point the endo had my son only reduce the evening dose by 1 mg/week until the evening dose was gone. Then she told us to wean from there at whatever rate seemed to work but no faster than 1 mg/week and to drop to 0.5 mg/week for the last 2 mg.
This much slower schedule meant it took longer to get off prednisone but many of my son's severe symptoms resolved or became bearable with these changes.
Hope this info was helpful to you. If you don't already know about
it, you may want to also visit http://www.dragonpack.com/ibdsupport/parents/ - an online support forum for parents of kids with IBD.
Also, has your daughter had a DEXA scan to check her bone density? If she's been pred dependent for that long she may have dangerously thinned bones and this is something you should have done ASAP. There are at least 3 kids on Dragonpack who have developed spinal fractures due to severe osteoporosis following long periods on prednisone.